MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAPOINT Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAPOINT Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Model Number PF81M11
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Pain (1994)
Date of Event 08/26/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient experienced bradycardia, hypotension, and cardiac arrest after the procedure.The patient died.During a cavotricuspid isthmus (cti) ablation procedure to treat atrial flutter a farapoint catheter was used.Use of the farapoint catheter to treat atrial flutter constituted off-label use of the device per the instructions for use (ifu).Groin access was obtained under ultrasound guidance.The coronary sinus catheter and intracardiac echocardiography (ice) catheter were placed, then the farapoint catheter was inserted and advanced to the right atrium (ra).Mapping was performed with the farapoint catheter before it was positioned at the tv annulus to begin ablation.500mcg of intravenous (iv) nitroglycerin was administered prior to beginning ablation.Seventeen ablation applications were made under ice and 3d mapping guidance.There were no st segment changes observed on the 12-lead electrogram (ecg) while the procedure was ongoing.The procedure was completed and the patient was taken to the post anesthesia care unit (pacu) for recovery prior to being sent back to their inpatient room.Overnight the patient became bradycardic, hypotensive, and went into cardiac arrest.The patient was in normal sinus rhythm before their heart rate dropped into the 50's beats per minute (bpm), then into the 40's bpm with junctional escape, eventually into ventricular escape, and finally to cardiac arrest.Cardiopulmonary resuscitation (cpr) was attempted but the patient expired.Prior to the event the patient complained of groin and leg pain.No chest pain, tightness, or discomfort were reported.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.When any further relevant information is obtained, a supplemental medwatch will be filed.D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.

Brand Name
FARAPOINT Pulsed Field Ablation Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50818605
Report Number2124215-2026-49936
Device Sequence Number21371772
Product Code QZI
UDI-Device Identifier00191506047207
UDI-Public(01)00191506047207
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPF81M11
Device Catalogue NumberPF81M11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown